Alert archive / Colorado / River Flood Advisories in 2016
River Flood Advisory 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood advisory at May 17, 2016, 10:34 AM MDT for Weld County, Colorado. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2016, 10:34 AM MDT (16:34 UTC)
- Expired
- May 18, 2016, 10:30 PM MDT
- In force
- 36 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Weld County, CO
The radar
The Denver radar (KFTG), 75 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cache La Poudre River (CO) near Greeley (GRPC2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9.5 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
429 WGUS85 KBOU 171634 FLSBOU FLOOD ADVISORY NATIONAL WEATHER SERVICE DENVER CO 1034 AM MDT TUE MAY 17 2016 ...The National Weather Service in Denver has issued a Flood Advisory for the following rivers in Colorado... Cache La Poudre River near Greeley affecting Weld County. South Platte River near Kersey affecting Weld County. .Rain combined with high country snowmelt will cause the South Platte and Cache la Poudre Rivers in southern Weld County to overflow into low lying areas. However...river levels are forecast to remain well below flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along these rivers are urged to use caution. Avoid flooded areas and stay clear of river banks that could become unstable due to the high flows. && COC123-190134- /O.NEW.KBOU.FL.Y.0002.160517T1634Z-160519T0430Z/ /GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1034 AM MDT TUE MAY 17 2016 The National Weather Service in Denver has issued a * Flood Advisory for the Cache La Poudre River near Greeley. * until Wednesday evening. * At 9:30 AM Tuesday the stage was 7.3 feet. * Flood stage is 8.0 feet. * Forecast...The river will rise to near 7.5 feet early Wednesday morning. * At 7.5 feet...Sections of the Poudre River Trail begin to flood from Windsor to Greeley. && LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462 4043 10474 4043 10488 $$ COC123-182230- /O.NEW.KBOU.FL.Y.0003.160517T1634Z-160518T2230Z/ /KERC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1034 AM MDT TUE MAY 17 2016 The National Weather Service in Denver has issued a * Flood Advisory for the South Platte River near Kersey. * until Wednesday afternoon. * At 9:30 AM Tuesday the stage was 7.6 feet. * Flood stage is 10.0 feet. * Forecast...The river will rise to near 8.2 feet early Wednesday morning. * At 8.0 feet...The river is out of its banks and into fields and meadows. && LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428 4040 10460 4026 10487 $$ tlh
3 follow-up statements
349 WGUS85 KBOU 180425 FLSBOU FLOOD ADVISORY NATIONAL WEATHER SERVICE DENVER CO 1025 PM MDT TUE MAY 17 2016 ...The Flood Advisory continues for the following rivers in Colorado... Cache La Poudre River near Greeley affecting Weld County. South Platte River near Kersey affecting Weld County. .Rain the past few days combined with high country snowmelt will cause the South Platte and Cache la Poudre Rivers in southern Weld County to overflow into low lying areas. However...river levels are forecast to remain well below flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along these rivers are urged to use caution. Avoid flooded areas and stay clear of river banks that could become unstable due to the high flows. && COC123-190430- /O.CON.KBOU.FL.Y.0002.000000T0000Z-160519T0430Z/ /GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1025 PM MDT TUE MAY 17 2016 The Flood Advisory continues for the Cache La Poudre River near Greeley. * until Wednesday evening. * At 9:30 PM Tuesday the stage was 7.5 feet. * Flood stage is 8.0 feet. * Forecast...The river will rise to near 7.6 feet early Wednesday morning. * At 7.5 feet...Sections of the Poudre River Trail begin to flood from Windsor to Greeley. && LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462 4043 10474 4043 10488 $$ COC123-182230- /O.CON.KBOU.FL.Y.0003.000000T0000Z-160518T2230Z/ /KERC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1025 PM MDT TUE MAY 17 2016 The Flood Advisory continues for the South Platte River near Kersey. * until Wednesday afternoon. * At 9:30 PM Tuesday the stage was 8.0 feet. * Flood stage is 10.0 feet. * Forecast...The river will rise to near 8.1 feet early Wednesday morning. * Impact...At 8.0 feet...The river is out of its banks and into fields and meadows. && LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428 4040 10460 4026 10487 $$
028 WGUS85 KBOU 181043 FLSBOU FLOOD ADVISORY NATIONAL WEATHER SERVICE DENVER CO 443 AM MDT WED MAY 18 2016 ...The Flood Advisory continues for the following rivers in Colorado... Cache La Poudre River near Greeley affecting Weld County. South Platte River near Kersey affecting Weld County. .Rain the past few days combined with high country snowmelt will cause the South Platte and Cache la Poudre Rivers in southern Weld County to overflow into low lying areas. However...river levels are forecast to remain well below flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along these rivers are urged to use caution. Avoid flooded areas and stay clear of river banks that could become unstable due to the high flows. && COC123-190430- /O.CON.KBOU.FL.Y.0002.000000T0000Z-160519T0430Z/ /GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 443 AM MDT WED MAY 18 2016 The Flood Advisory continues for the Cache La Poudre River near Greeley. * until this evening. * At 3:30 AM Wednesday the stage was 7.6 feet. * Flood stage is 8.0 feet. * Forecast...The river will crest around 7.6 feet this morning. * At 7.5 feet...Sections of the Poudre River Trail begin to flood from Windsor to Greeley. && LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462 4043 10474 4043 10488 $$ COC123-182230- /O.CON.KBOU.FL.Y.0003.000000T0000Z-160518T2230Z/ /KERC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 443 AM MDT WED MAY 18 2016 The Flood Advisory continues for the South Platte River near Kersey. * until this afternoon. * At 3:30 AM Wednesday the stage was 7.9 feet. * Flood stage is 10.0 feet. * Forecast...The river will rise to near 8.0 feet this morning. * Impact...At 8.0 feet...The river is out of its banks and into fields and meadows. && LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428 4040 10460 4026 10487 $$
022 WGUS85 KBOU 182035 FLSBOU FLOOD ADVISORY NATIONAL WEATHER SERVICE DENVER CO 235 PM MDT WED MAY 18 2016 ...The Flood Advisory is cancelled for the following river in Colorado... South Platte River near Kersey affecting Weld County. ...The Flood Advisory continues for the following river in Colorado... Cache La Poudre River near Greeley affecting Weld County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along the Cache la Poudre River are urged to use caution. Avoid flooded areas and stay clear of river banks that could become unstable due to the high flows. && COC123-190430- /O.CON.KBOU.FL.Y.0002.000000T0000Z-160519T0430Z/ /GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 235 PM MDT WED MAY 18 2016 The Flood Advisory continues for the Cache La Poudre River near Greeley. * until this evening. * At 1:30 PM Wednesday the stage was 7.6 feet. * Flood stage is 8.0 feet. * Forecast...The river will continue to slowly fall to 7.4 feet this evening. * At 7.5 feet...Sections of the Poudre River Trail begin to flood from Windsor to Greeley. && LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462 4043 10474 4043 10488 $$ COC123-182105- /O.CAN.KBOU.FL.Y.0003.000000T0000Z-160518T2230Z/ /KERC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 235 PM MDT WED MAY 18 2016 The Flood Advisory is cancelled for the South Platte River near Kersey. * At 1:30 PM Wednesday the stage was 7.8 feet. * Flood stage is 10.0 feet. * Forecast...The river will continue to slowly fall to 7.6 feet this evening. * At 8 feet...The South Platte River near Kersey rises out of its banks and into fields and meadows. && LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428 4040 10460 4026 10487 $$ th
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at May 17, 4:00 AM MDT, 6 hours 34 minutes earlier.
Area forecast discussion, May 17, 4:00 AM MDT, 6 hours 34 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 400 AM MDT TUE MAY 17 2016 .SHORT TERM...(Today and tonight) Issued at 400 AM MDT Tue May 17 2016 Northeast Colorado will remain socked in through today with low clouds and periods of drizzle and light rain continuing into the afternoon. The main upper level low will remain over Utah and Arizona through tonight with Colorado under weak southwesterly flow aloft. At low levels...strong high pressure over the northern and central High Plains will continue producing moist upslope flow across the eastern Colorado plains. Dynamic forcing aloft is very weak and model soundings show the airmass to be stable and saturated up to about 12000 feet MSL. The weak upslope flow will be sufficient to keep drizzle and light rain falling this morning, especially near the foothills. All in all it is going to be another cool and gray day across the northeast quarter of the state. In the mountains, snowfall rates have diminished, and with little in the way of dynamic forcing expected, the period of moderate and heavy snow appears to be over. Will be canceling the Winter Weather Advisory and only forecasting another one or two inches of snow through tonight. .LONG TERM...(Wednesday through Monday) Issued at 400 AM MDT Tue May 17 2016 Models have very weak flow aloft for the CWA Wednesday and Wednesday night as a weak upper trough pushes slowly eastward across Colorado. Weak northwesterly flow aloft is progged Thursday and Thursday night as high pressure aloft moves in. The QG Omega fields have neutral synoptic scale energy progged for the CWA through Thursday night. The boundary layer flow is dominated by south and southeasterly flow all four periods. For moisture, there is still some around, especially over the mountains and foothills through Thursday night. The precipitable water values range from 0.30 to 0.75 inch through the period. There is some CAPE late day Wednesday, mostly over the mountains and foothills with values up to 1000 j/kg. By Thursday afternoon, there is CAPE over all the CWA. Again, values are up to 1000 j/kg. The lapse rate fields show the plains to be pretty stable Wednesday. The mountains are moderately unstable. All the CWA has steeper lapse rates for late day Thursday. The QPF fields has some minor amounts of measurable precipitation over the mountains and foothills on wednesday afternoon and evening. By late day Thursday, there is some over the western two-thirds of the CWA. There is a bit of Theta-E axis over western and central Colorado both Wednesday and Thursday afternoons. WIll go with decent convective pops in the high country both afternoons, maybe 30-50%s. Pops out on the plains will be 0-30%s, with the highest pops closest to the foothills. For temperatures, Wednesday's highs are 3-6 C warmer then today's highs. Thursday's highs are 2-4 C warmer than Wednesday's. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 400 AM MDT Tue May 17 2016 Ceilings have been going back and forth between IFR and low MVFR all morning with visibilities generally higher than the 3 mile threshold. Moist easterly flow is going to continue all day, and ceiling heights dropping into IFR or low IFR can not be ruled out until later this afternoon. Drizzle and light rain are expected through most of the day. Model soundings show some drying at low levels after 21z, but even then a saturated layer will continue from about 2500 feet AGL up through 7000 feet AGL. Precipitation should decrease during the evening, but ceilings will remain in the MVFR category. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Dankers LONG TERM...RJK AVIATION...Dankers
Hazardous weather outlook, May 17, 6:00 AM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 600 AM MDT TUE MAY 17 2016 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 600 AM MDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY COOL WEATHER WILL CONTINUE ACROSS NORTHEAST AND NORTH CENTRAL COLORADO TODAY AND TONIGHT. MOUNTAIN AREAS WILL SEE PERIODS OF LIGHT SNOW, BUT ONLY A FEW INCHES OF NEW SNOW ACCUMULATION. ON THE PLAINS, A MIX OF RAIN, DRIZZLE AND FOG WILL PERSIST THROUGH THE MORNING HOURS. PRECIPITATION WILL BEGIN DECREASING THROUGH THE AFTERNOON HOURS. TEMPERATURES WILL BE ABOUT 20 DEGREES COOLER THAN NORMAL FOR THE MIDDLE OF MAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS THROUGH SATURDAY...WITH A SLIGHT CHANCE OVER THE PLAINS. SUNDAY AND MONDAY LOOK DRIER WITH ONLY A SLIGHT CHANCE OF LATE DAY STORMS IN THE MOUNTAINS ONLY. TEMPERATURES WILL WARM TO SEASONAL VALUES AND EVEN ABOVE NORMAL READINGS THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 17, 8:35 AM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
835 AM MDT TUE MAY 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW BUCKHORN MOUNTAIN 40.61N 105.32W
05/17/2016 M5.8 INCH LARIMER CO CO-OP OBSERVER
0800 AM SNOW 3 WNW PINGREE PARK 40.58N 105.63W
05/17/2016 M3.0 INCH LARIMER CO CO-OP OBSERVER
0800 AM SNOW VIRGINIA DALE 40.95N 105.35W
05/17/2016 M5.0 INCH LARIMER CO CO-OP OBSERVER
1010 PM HEAVY SNOW N FAIRPLAY 39.23N 106.00W
05/16/2016 E8.0 INCH PARK CO TRAINED SPOTTER
VERY HEAVY WET SNOW
&&
KFThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 10:34 AM MDT | River Flood Advisory | BOU | Weld | 30 hr |
Nearby
River Flood Advisories in Colorado, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.